Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 44, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jun 30, 2011, 3:46 AM CDT for 12 counties in Oklahoma. It took effect at Jun 30, 2011, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2011, 3:46 AM CDT (08:46 UTC)
- In effect from
- Jun 30, 2011, 1:00 PM CDT
- Expired
- Jun 30, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 134 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 2597 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
257 WWUS84 KOUN 300846 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 346 AM CDT THU JUN 30 2011 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING ACROSS NORTHWEST AND FAR WESTERN OKLAHOMA... OKZ007-012-017-022-035-036-301000- /O.CAN.KOUN.FW.A.0047.110630T1700Z-110701T0100Z/ GRANT-GARFIELD-BLAINE-WASHITA-KIOWA-JACKSON- 346 AM CDT THU JUN 30 2011 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH HOT AND DRY CONDITIONS ARE EXPECTED TODAY... WIND SPEEDS ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA. $$ OKZ004>006-009>011-014>016-021-033-034-301700- /O.UPG.KOUN.FW.A.0047.110630T1700Z-110701T0100Z/ /O.NEW.KOUN.FW.W.0044.110630T1800Z-110701T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM-HARMON-GREER- 346 AM CDT THU JUN 30 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR HOT... DRY AND WINDY CONDITIONS FOR NORTHWEST AND FAR WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHWEST AT 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...10 TO 18 PERCENT. * TEMPERATURE...HIGHS 103 TO 107. * ADDITIONAL FACTORS...DROUGHT CONDITIONS HAVE CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF SEASON ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
1 follow-up statement
665 WWUS84 KOUN 301535 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1035 AM CDT THU JUN 30 2011 OKZ004>006-009>011-014>016-021-033-034-010000- /O.CON.KOUN.FW.W.0044.110630T1800Z-110701T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM-HARMON-GREER- 1035 AM CDT THU JUN 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR HOT...DRY AND WINDY CONDITIONS FOR WESTERN PARTS OF OKLAHOMA... * WIND...SOUTH TO SOUTHWEST AT 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 103 TO 107. * ADDITIONAL FACTORS...DROUGHT CONDITIONS HAVE CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF SEASON ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jun 30, 3:31 AM CDT, 15 minutes earlier.
Area forecast discussion, Jun 30, 3:31 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
331 AM CDT THU JUN 30 2011
.DISCUSSION...
NOT TOO MUCH CHANGE FROM PREV FORECAST... AS MAIN CONCERN CONT TO BE
THE HEAT AND SOME FIRE WEATHER CONCERNS NEXT DAY OR SO. AS UPPER
WAVE MOVES INTO CENTRAL ROCKIES TODAY... PRESSURE FALLS IN THE HIGH
PLAINS WILL AID IN STRENGTHENING LOW LEVEL PRESSURE GRADIENT. THIS
ALONG WITH DEEP MIXING SHOULD ALLOW SFC WINDS TO INCREASE TO THE
POINT OF REACHING RED FLAG CRITERIA THIS AFTERNOON ACROSS NORTHWEST
AND FAR WESTERN OK. HAVE THEREFORE UPGRADED A PART OF THE WATCH TO A
WARNING FOR THIS AFTN. WILL NEED TO CONT TO MONITOR NORTHWEST OK FOR
THE POTENTIAL AGAIN ON FRIDAY.
OTHERWISE... THE HEAT WILL BE THE BIG STORY AND THE POSSIBILITY OF
ADDITIONAL HEAT ADVISORIES... ESPECIALLY ACROSS PARTS OF SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS. IT APPEARS THE NEXT COUPLE OF DAYS
MAY SEE MORE MIXING-OUT OF THE LOW LEVEL MOISTURE... WHICH IN TURN
WILL LIMIT THE AFTN HEAT INDICES. SO FOR NOW WILL NOT ISSUE AN
ADVISORY... BUT WILL NEED TO CONT TO MONITOR THIS SITUATION AS
WE GO INTO A HOLIDAY WEEKEND IN WHICH A LOT OF OUTDOOR ACTIVITIES
WILL LIKELY OCCUR.
AS THE PREV MENTIONED WAVE MOVES OUT OF THE ROCKIES INTO THE CENTRAL
AND NORTHERN PLAINS ON FRIDAY... IT WILL PUSH A SFC FRONT SOUTHWARD
ACROSS KANSAS. A FEW STORMS MAY FORM ALONG THIS BOUNDARY JUST NORTH
OF OKLAHOMA FRI AFTN... WHICH MAY EITHER AID IN BRINGING THIS
BOUNDARY INTO NORTHERN OKLAHOMA FRI NIGHT/SATURDAY OR AT LEAST SOME
SORT OF OUTFLOW BOUNDARY MAY MOVE SOUTH INTO NORTHERN OKLAHOMA. THIS
MAY PROVIDE AN OPPORTUNITY FOR A STORM OR TWO. HOWEVER FOR NOW WILL
LEAVE MENTION OF PRECIP OUT OF THE FORECAST.
AS WE GET INTO THE LATTER PART OF THE FORECAST MODELS CONT TO SHOW
THE POSITION OF THE MID-LEVEL RIDGE SUPPORTING EASTERLY WAVES
APPROACHING THE AREA. THIS MAY LEAD TO MORE LATE DAY THUNDERSTORM
ACTIVITY... MAINLY ACROSS SOUTHEAST OKLAHOMA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 102 76 100 76 / 0 0 0 0
HOBART OK 106 78 104 79 / 0 0 0 0
WICHITA FALLS TX 107 79 105 79 / 0 0 0 0
GAGE OK 103 75 102 73 / 0 0 0 10
PONCA CITY OK 102 78 100 78 / 0 0 0 10
DURANT OK 100 78 99 79 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR OKZ004>006-009>011-014>016-021-033-034.
TX...NONE.
&&
24/30Hazardous weather outlook, Jun 29, 9:00 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT WED JUN 29 2011
OKZ004>048-050>052-TXZ083>090-301000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
900 PM CDT WED JUN 29 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS EXPECTED.
DISCUSSION...
WITH INSTABILITY DECREASING QUICKLY THIS EVENING...AND THE LACK OF
ANY SUBSTANTIAL LIFTING OR STORM FOCUS...NO ADDITIONAL STORMS ARE
EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ORGANIZED THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
HOT WEATHER WILL PERSIST THROUGH SEVEN DAYS. HEAT INDICES WILL
GENERALLY RANGE BETWEEN 100 AND 105 DEGREES. PEOPLE SHOULD USE
CAUTION TO AVOID HEAT STRESS AND MONITOR INFORMATION FROM THE
NATIONAL WEATHER SERVICE AND PUBLIC OFFICIALS.
EXCEPTIONAL DROUGHT CONDITIONS ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS WILL CONTINUE TO ELEVATE THE RISK OF WILDFIRES. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON FOR MUCH OF
WESTERN AND NORTHERN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:07 PM CDT | Special Weather Statement | OUN | Pontotoc | 23 min |
| Jun 29, 7:33 PM CDT | Special Weather Statement | OUN | Pontotoc | 27 min |
| Jun 30, 5:33 PM CDT | Special Weather Statement | OUN | Atoka | 27 min |
| Jun 30, 5:55 PM CDT | Special Weather Statement | OUN | Atoka | 20 min |
| Jun 30, 6:15 PM CDT | Special Weather Statement | OUN | Atoka | 15 min |
Nearby
Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.